Anyone else had to deal with this and what have you done to relieve it. I do not want to do another round of steroids because I just finished Solumedrol and prednisone for double vision.
Any help would be appreciated because this symptom is really really annoying. And I am getting frustrated with going from one thing to another. I feel like all I do is put out fires!
I really know how you feel. One thing after the other. I have had this sensation before. I am not sure if what caused mine is the same as what is causing yours though. I had nystagmus in my right eye. This gave me a vertigo like feeling. But it only really happened if I tried to look to the right, or if I was moving and looking stright ahead. The doctor could see the problem by having me look to the far right and/or far left. In nystagmus, your eye will jerk when looking to one side or perhaps the other. You might have someone watch your eye. Just sit still with your head looking straight forward, and then look to your far right and see if the person watching your eyes detects a jerk or a bounce. Then repeat to the left side. At least this might tell you if it is nystagmus or not.
My case resolved after 3 days of solumedrol. I know you said you had already done this recently though.
Thanks for your reply. I most recently did the steroid thing for nystagmus. It cleared up for the most part, but not completely. So it very well could be related. I do know the optic nerve itself is ok. But I do not want to do steroids again so soon after I just finished them. Even the doc doesn't want to do that unless it is the last choice, since I've had them so recently. I'm looking for alternatives-one thing I did read was that Klonipin helps. I also would like to see if there are any supplements, vitamins or over the counter meds that would help. I am so sick of drugs!
He must have been right that my problem was probably a viral-caused sinus thing--whatever, the pills helped. I haven't had it since (knock on wood).
Maybe this is a possibility to discuss with your physician.
Interesting because I've had sinus pressure all day and didn't before this all started. Kind of makes sense because it was much, much worse when I was in the mountains of North Carolina this weekend-about 4000 ft above sea level. May mean something since I live near the ocean! Flying on an airplane doesn't bother me so I didn't think that altitude could be the problem, but maybe it was and caused sinus pressure and equilibrium issues. I don't know-I'm grasping at straws! But it is better today and I'll be back in NC next weekend so I'll see if that is the culprit. I'll also take Dramamine before I go! Thanks so much.
Dizziness is one of my most pronounced symptoms. I am so dizzy by 10:00am or so (or earlier if I exert mysself at all) that I have to force feed myself until later when all is done and I can have my MJ. That is the only thing that works for me. I even (almost) had to quit drinking. I really like to drink. I'm a wine collector. I only have about 50 bottles or so, but it's a start! The only reason we have that many is that I have cut back so hard. I will have 1 glass or 1 beer sometimes, but I mostly have to do without since I am so dizzy. It's absolutely one of the most annoying symptoms. I'm usually ok if I'm sitting, but sometimes I'm dizzy even then.
Believe it or not, exercise also really helps. It helps my eyesight too and helps so many things. I liken the mechanism of the exercise to "pushing past the symptoms". What I mean is that my eyesight and vertigo will really be awful while I exercise, but when I'm finished I cool off to a baseline like I have in the morning when I wake up. I've even started taking cold showers in the morning (which sucks) so that I don't make myself dizzy. I then absolutely maw down on some food. They say it's the most important meal. It is for me that's for sure because it's the only non-MJ induced time I feel like eating.
Having had vertigo for months on end, I finally figured out that it was brought on by flying. Even though the flight didn't bother me at the time I noticed that the dizziness and nausea always started within a day or two. Now I just take dramamine beforehand and am able to avoid getting vertigo. Aren't the NC mountains beautiful and the weather is perfect for someone with MS. It gets a little too hot occasionally but on the whole is pretty good.